Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 107, NWS Atlanta, GA

April 6, 2009Hancock County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 6, 2009, 12:39 AM EDT for Hancock County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2009, 12:39 AM EDT (04:39 UTC)
Expired
Apr 6, 2009, 1:03 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Hancock County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060439
SVRFFC
GAC141-060530-
/O.NEW.KFFC.SV.W.0107.090406T0439Z-090406T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HANCOCK COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 130 AM EDT

* AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BEULAH...
  MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3326 8287 3320 8287 3309 8306 3321 8308
TIME...MOT...LOC 0438Z 256DEG 42KT 3318 8301

$$
1 follow-up statement
000 
WWUS52 KFFC 060503
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 AM EDT MON APR 6 2009

GAC141-060513-
/O.CAN.KFFC.SV.W.0107.000000T0000Z-090406T0530Z/
HANCOCK GA-
103 AM EDT MON APR 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HANCOCK COUNTY
IS CANCELLED...

.

THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTH CENTRAL HANCOCK 
COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3326 8287 3320 8287 3309 8306 3321 8308
TIME...MOT...LOC 0503Z 256DEG 42KT 3325 8267

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:07 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 5, 9:07 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT SUN APR 5 2009

.UPDATE...
CONVECTION MOVING INTO WEST CENTRAL GEORGIA AT THIS TIME AND
CONVECTION HAS FINALLY STARTED TO DEVELOP FARTHER SOUTH ALONG THE
COLD FRONT IN NORTHERN ALABAMA. NO LARGE SCALE UPDATE PLANNED TO THE
CURRENT FORECAST AT THIS TIME. MINOR ALTERATIONS ARE POSSIBLE AS
UPDATES ARE ISSUED TO MANAGE CURRENT TOR WATCH IN EFFECT FOR EXTREME
WEST CENTRAL GEORGIA...AND ANY ADDITIONAL WATCHES THAT MAY BE NEEDED.

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 5 2009/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WAITING TO SEE IF CONVECTION DEVELOPS FARTHER SOUTH ALONG THE FRONT.
I WILL GO WITH LIKELY POPS FOR MY FORECAST AREA WITH THE FRONTAL
PASSAGE. ENOUGH SHEAR AND INSTABILITY FOR THE...A FEW MAY BE
SEVERE...PHRASING IN THE ZONES AT LEAST FOR THIS EVENING. NEXT BIG
DEAL WILL BE THE WIND...COLD AND POSSIBLE WINTRY PRECIPITATION
EXPECTED TO SWEEP IN BEHIND THIS COLD FRONT. I WILL LEAVE THE WIND
ADVISORY UNCHANGED FOR NOW. WIND SPEEDS MAY REACH HIGH WIND WARNING
CRITERIA DURING THE AFTERNOON AND EVENING MONDAY...ESPECIALLY IN THE
HIGHER ELEVATIONS OF THE NORTH. MUCH COLDER AIRMASS MOVING INTO THE
REGION FOR MONDAY THROUGH TUESDAY NIGHT. STRONGER WINDS...CLOUDS AND
RESIDUAL VERY LOW LEVEL MOISTURE MAY KEEP THE MAJORITY OF THE AREA
FROM DROPPING BELOW FREEZING FOR ANY EXTENDED PERIOD OF TIME MONDAY
NIGHT...BUT PARTIAL CLEARING AND DIMINISHING WINDS TUESDAY NIGHT MAY
LEAVE THE MAJORITY OF THE FORECAST AREA VULNERABLE TO A LATE SEASON
FREEZE. STRONG COLD ADVECTION AND WRAP AROUND MOISTURE FROM A
DEEPENING LOW OVER THE NORTHEAST U.S. ALSO HAS THE POTENTIAL TO BRING
A BIT OF WINTRY PRECIPITATION TO NORTH GEORGIA MONDAY NIGHT. THERE
SHOULD BE ENOUGH MOISTURE AND MID LEVEL INSTABILITY FOR SOME ISOLATED
TO SCATTERED SHOWERS FROM ROUGHLY THE ATLANTA METRO AREA NORTHWARD
MONDAY AFTERNOON THROUGH TUESDAY. WITH THE STRONG COLD ADVECTION AND
VERY COLD 85OMB TEMPERATURES THERE SHOULD BE AT LEAST A MIXTURE OF
RAIN AND SNOW SHOWERS LATE MONDAY INTO EARLY TUESDAY. PRECIPITATION
AMOUNTS APPEAR TO REMAIN LIGHT WITH LITTLE OR ACCUMULATION EXPECTED
OUTSIDE OF THE HIGHEST ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...
WHERE AROUND A HALF INCH OR SO OF ACCUMULATION SEEMS POSSIBLE. THIS
IS BELOW WINTER WEATHER ADVISORY LEVELS...BUT A SPECIAL WEATHER
STATEMENT WILL BE ISSUED TO ADDRESS THIS UNUSUAL LATE SEASON EVENT.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST PERIOD STARTS OUT WITH TEMPERATURES MODERATING
TOWARD MORE SEASONAL NORMS AS THE NORTHWESTERLY UPPER LEVEL FLOW
QUICKLY FLATTENS AND THEN TURNS SOUTHWESTERLY AHEAD OF ANOTHER QUICK
MOVING UPPER TROUGH. THIS SYSTEM SWEEP QUICKLY INTO THE OHIO VALLEY
AND DRAGS ANOTHER COLD FRONT THROUGH THE FORECAST AREA THURSDAY INTO
FRIDAY.

FIRE WEATHER...
STRONG WINDS MONDAY AND TUESDAY WILL MEET WIND SPEED CRITERIA FOR RED
FLAG CONDITIONS...BUT FUEL MOISTURES ARE LIKELY TO REMAIN TOO HIGH
FOR THE ISSUANCE OF A RED FLAG WARNING AT THIS TIME.

HYDROLOGY...
ADDITIONAL PRECIPITATION TONIGHT IS NOT EXPECTED TO BE ENOUGH TO
CAUSE WIDESPREAD FLOODING PROBLEMS. HOWEVER...ANY ADDITIONAL RAINFALL
OVER CENTRAL GEORGIA MAY AGGRAVATE CURRENT RIVER FLOODING.

AVIATION...
MAIN CONCERN FOR AVIATION THROUGH TONIGHT IS PASSAGE OF COLD FRONT
AND TIMING OT SHRA/TSRA. FROPA EXPECTED BY 06Z-07Z...WITH SHRA/TSRA
PRECEDING FRONT...BY 02-03Z FOR ATL TAF SITES...EARLIER FOR CSG.
ANOTHER CONCERN IS MOISTURE POOLING JUST NORTH OF WARM
FRONT/MESO-LOW IN SOUTH CENTRAL ALABAMA. THIS FEATURE IS CAUSING IFR
VSBYS/CIGS ACROSS MUCH OF CENTRAL ALABAMA AT THE MOMENT. AS MOISTURE
TONGUE PUSHES NE THIS EVENING...IFR CONDITIONS MAY BE POSSIBLE FOR
ATL TAF SITES...EVEN BEFORE PRECIP ARRIVES. WINDS EXPECTED TO REMAIN
GENERALLY SE UNTIL FRONT DRAWS CLOSER...WITH BRIEF PERIOD OF SW
BEFORE FROPA. GUSTY WINDS EXPECTED TO BUILD IN QUICKLY BEHIND
FRONT..BY 09-12Z...WITH GUSTS TO 30 KT POSSIBLE AFTER SUNRISE. MVFR
CIGS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON MONDAY WITH
SIGNIFICANT WRAPAROUND MOISTURE BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  58  32  51  29 /  60  30  20  10   5
ATLANTA         46  52  32  49  29 /  60  20  20  10   5
BLAIRSVILLE     43  48  31  44  25 /  70  30  40  20  10
CARTERSVILLE    45  53  30  50  25 /  70  20  20  20   5
COLUMBUS        51  55  33  53  30 /  60  10  10   5   5
GAINESVILLE     49  53  33  49  30 /  60  30  30  20  10
MACON           53  60  34  55  28 /  60  20  10   5   5
ROME            44  54  31  50  26 /  70  20  30  20  10
PEACHTREE CITY  46  53  31  50  26 /  60  10  20   5   5
VIDALIA         63  67  37  57  30 /  60  30  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL 2 AM EDT MONDAY FOR THE FOLLOWING ZONES:
CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...MUSCOGEE...
STEWART...TALBOT...TROUP...WEBSTER.

&&

20
Hazardous weather outlook, Apr 5, 11:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT SUN APR 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1150 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
ISOLATED THUNDERSTORMS EXPECTED TONIGHT.

.SYNOPSIS...
A WARM FRONT WILL PUSH NORTHWARD ACROSS CENTRAL GEORGIA. A COLD
FRONT WILL CROSS GEORGIA FROM WEST TO EAST AFTER MIDNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE SMALL HAIL...GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING.

.DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT AS A WEAK WARM FRONT PUSHES NORTH ACROSS
CENTRAL GEORGIA...AND A COLD FRONT ENTERS WEST GEORGIA DURING THE
EARLY MORNING HOURS OF MONDAY. THE ATMOSPHERE ACROSS GEORGIA HAS
STABILIZED FROM EARLIER THIS EVENING...THEREFORE SEVERE
THUNDERSTORMS ARE NO LONGER EXPECTED. CAPES OF 500 OR LESS AND
LIFTED INDICES AROUND MINUS 2 WILL SUPPORT ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE
INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT.

In the hours before

Special weather statement, Apr 5, 9:40 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT SUN APR 5 2009

GAZ067>069-060215-
940 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 1015 PM EDT...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR RALEIGH...MOVING EAST NORTHEAST AT
50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...WARM
SPRINGS...RALEIGH...WOODBURY...CREST...IMLAC...MOLENA...CONCORD...
HANNAHS MILL...ATWATER...HILLTOP...LIFSEY SPRINGS...ZEBULON AND
MEANSVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF WEST CENTRAL GEORGIA
UNTIL 200 AM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV
OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS
ON THESE STORMS.
Local storm report, Apr 5, 10:01 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             CONCORD                 32.14N 84.38W
04/05/2009  E0.25 INCH       SUMTER             GA   AMATEUR RADIO

&&

SNELSON
Local storm report, Apr 5, 10:09 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             2 W ZEBULON             33.10N 84.38W
04/05/2009  E0.25 INCH       PIKE               GA   AMATEUR RADIO

&&
CORRECTED LOCATION

SNELSON
Local storm report, Apr 5, 10:30 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             2 SE ORCHARD HILL       33.17N 84.19W
04/05/2009  E0.88 INCH       LAMAR              GA   AMATEUR RADIO

&&

JLF
Special weather statement, Apr 5, 11:13 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 PM EDT SUN APR 5 2009

GAZ049-050-060-060345-
1113 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN PUTNAM...GREENE AND SOUTHERN MORGAN COUNTIES UNTIL
1145 PM EDT...

AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTHWEST OF GREENSBORO...
MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM...GREENE AND MORGAN COUNTIES THROUGH 1145 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARMONY...BUCKHEAD...
PARKS MILL...CAREY...SWORDS...VEAZEY...GREENSBORO...SILOAM...
WOODVILLE AND UNION POINT.
Special weather statement, Apr 5, 11:39 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 PM EDT SUN APR 5 2009

GAZ039-051-060415-
1139 PM EDT SUN APR 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN TALIAFERRO AND WILKES COUNTIES UNTIL 1215 AM EDT...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF ROBINSON...MOVING EAST NORTHEAST
AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS TO 40 MPH AS IT MOVES ACROSS TALIAFERRO AND WILKES COUNTIES
THROUGH 1230 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE ROBINSON...LYNEVILLE...CARTERS GROVE...TYRONE...
CELESTE...FICKLIN...LUNDBERG...WASHINGTON AND METASVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:58 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Pike, Spalding47 min
Apr 5, 10:33 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Morgan, Putnam42 min
Apr 6, 4:56 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more12 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.